Aa
Aa
A
A
A
Close
Avatar universal

Wellbutrin

I am a 39 year old female and have been taking a very low dose (8-10 mg/day) of Prozac for 3 years. I am not able to take more than this as it causes me to feel jittery. I have little to no libido.  My doctor has me switched over to Wellbutrin due to the low libido side effects. I am on my second week of a very low dose of Wellbutrin (35 mg am, 17 mg afternoon).  I have noticed that for several hours after I take it, my lips and face tingle as if they are slightly numb. In addition, my thoughts are slightly jumbled and not clear. Is this normal? How long does it take for the Wellbutrin to kick in?

Im considering getting off meds altogether since I prefer not to take medication and Im on such a low dose. What are alternative methods for combating depression/SAD other than meds?

Thank you!
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
You must be ultra sensitive to Psychotropic meds. The amount of Welbutrin your taking is hardly enough to even produce a response in a small child.

Welbutrin takes about 4 to 6 weeks at a theraputic dosage to start working at full effect.
Notice I say "theraputic dosage." your dosgae may not even be a theraputic level.

I would think about it and ask yourself this question; "am I getting more benifit from taking the drug or less?" and "am I willing to suffer my depression verses dealing with medication side effects?"

In your case the side effects may be worse than your depression. In my case my depression is far worse than any medication side effect so for me it is worth the trade.

Only you can make that choice.

As for natural antidepressants variants like St. Johns wort, SamE, Omega 3, and many others. I have tried them all and I think they are nothing but witch oil. None worked for me, but you never know, they may help you.

Most, if not all depression sufferers I talk to have tried all these naturals and they say the same thing "didn't work."

Therapy is very good at helping you better learn to deal with the illness of Major depression, but IMO it can not "cure" the disease. I have spent many years in Therapy with some very good Psychotherapists. In that time I really learned a lot about my family and those that I shared my life with, but did it take away the symptoms of my depression? Nope, not a bit.

I think maybe if a persons depression is very mild and caused by direct life issues that therapy can help a lot. If your sick with depression that is completly non-situational then no way it will help.
Helpful - 0
Avatar universal
Thanks for the feedback. The side effects have subsided and Ive slowly been upping the Wellbutrin. I just dont like taking meds and am fearful of getting some strange side effect.
Today I took 75 mg in the morning and 33 mg afternoon. It has been 2 weeks so I guess Ill have to wait and see. Funny, Prozac kicked in within a matter of days. I did try natural stuff too before I got on Prozac this time around, and I would agree, they didnt work. Ive been focusing on regular exercise as studies do show it to be as effective if not more than meds. However, try getting motivated to exercise when youre depressed, that's part of the problem.

Therapy: yes, Ive been doing it off and on for years and love it.
Thanks again
Helpful - 0
Avatar universal
I think many of us get anxious and worried about starting any new antidepressant or increasing dosages. I know when I start a new medication that I will "Psych" myself out and cause myself a panic attack regarding the new medication. Sometimes when we panic about taking a new med we then blame the discomfort of our self induced anxiety on the new medication when in reality it is us that is causing the anxiety.

Helpful - 0
Avatar universal
I've had mild depression, most likely brought about by life events, and I've had a couple of rounds of clinical depression. The current round of clinical depression I decided to try a chemical solution, since nothing else was helping. Prozac knocked me way way down; my doctor got me of off that in quick order, and then I tried effexor (aka venlafaxine). For the first 4-5 weeks I had side effects, nearly bad enough to consider quitting - and then it started kicking in. In hindsight I'm sure glad I didn't quit too soon. In my case no amount of therapy would have kickstarted recovery. Indeed, my psychiatrist and my psychologist both preferred a medicinal solution in this case.

In your situation it does sound like you might be rather sensitive; perhaps discuss the side effects with your doctor first so they are aware of your reaction, and if they reckon it's safe enough to continue with it, give it longer to take effect. Wellbutrin works in a somewhat different way to SSRIs such as prozac. For one thing, it is known for being libido friendly, at least when compared to SSRIs.

Regards,

OtisDaMan
Helpful - 0
Avatar universal
Im on my 2nd week of welbutrine, 150mg am and 150mg pm, I had been on Cymbalta for two years 150mg per day, i did very well on Cymbalta, cept ins would not pay for more than 60mg a day, so the placed me on, citrolapam could not function on it, so now im on Welbutrine. If you read my post on SUICIDE THOUGHTS you will see tha place I am in life. I think suicide everyday all day, having nightmares, that family is being slaughtered, and it horrible, I have been having these thoughts since they took me off Cymbalta, could it be the new meds,
PS I have tried once before any help, on this thread or on a PM is greatly needed.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.